Alert archive / Florida / Coastal Flood Statements in 2015
Coastal Flood Statement 1, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Sep 25, 2015, 3:54 AM EDT for Monroe County, Florida. It took effect at Sep 25, 2015, 4:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2015, 3:54 AM EDT (07:54 UTC)
- In effect from
- Sep 25, 2015, 4:00 AM EDT
- Expired
- Sep 25, 2015, 10:54 AM EDT
- In force
- 7 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1659 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
439 WHUS42 KKEY 250754 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 354 AM EDT FRI SEP 25 2015 FLZ076>078-251600- /O.NEW.KKEY.CF.S.0001.150925T0800Z-150925T1600Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 354 AM EDT FRI SEP 25 2015 ...MINOR COASTAL FLOODING POSSIBLE IN LOW-LYING AREAS THROUGH MID MORNING... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN COMBINATION WITH THE SPRING TIDES SHOULD LEAD TO MINOR COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS THIS MORNING. * TIMING...WATER LEVELS WILL RISE TO BETWEEN ONE HALF AND ONE FOOT ABOVE THE PREDICTED VALUES...ESPECIALLY DURING THE TIMES OF HIGH TIDE. THE TIMES OF HIGH TIDE RANGE WILL FROM 630 AM TO 700 AM THIS MORNING IN THE MIDDLE AND UPPER KEYS...TO BETWEEN 800 AND 830 AM IN THE LOWER KEYS. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME LOW- LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. $$ FUTTERMAN
1 follow-up statement
929 WHUS42 KKEY 251454 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1054 AM EDT FRI SEP 25 2015 FLZ076>078-251600- /O.CAN.KKEY.CF.S.0001.000000T0000Z-150925T1600Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 1054 AM EDT FRI SEP 25 2015 ...COASTAL FLOOD STATEMENT CANCELLED... THE TIMES OF HIGH TIDE HAVE PASSED FOR MUCH OF THE FLORIDA KEYS. WATER LEVELS WILL CONTINUE TO FALL THROUGH THE AFTERNOON. ADDITIONAL COASTAL FLOOD STATEMENTS MAY BE REQUIRED TONIGHT FOR SATURDAY MORNING'S HIGHER THAN PREDICTED WATER LEVELS. $$ CLR
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 25, 3:45 AM EDT, 9 minutes earlier.
Area forecast discussion, Sep 25, 3:45 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 345 AM EDT FRI SEP 25 2015 .DISCUSSION...IN THE MID AND UPPER LEVEL...(700-200 MB)...LATEST AVAILABLE IR IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS 300 AM...ILLUSTRATE A NEARLY STATIONARY MID AND UPPER LOW PRESSURE SYSTEM LOCATED OVER CENTRAL GEORGIA-ALABAMA. UPPER LEVEL WINDS ARE WESTERLY ACROSS THE BREADTH OF THE GULF...AVERAGING 30 TO 40 KNOTS AT 250 MB. THE AREA OF BEST UPPER DIFFLUENCE SEEMS TO HAVE SHIFTED EASTWARD TO BETWEEN THE UPPER KEYS AND ANDROS ISLAND. AT THE SURFACE AND IN THE LOWER TO MIDDLE LEVELS...(SURFACE TO 700 MB)...THERE IS A WEAK SURFACE LOW NEAR CHARLESTON SOUTH CAROLINA...WITH A TRAILING TROUGH EAST OF THE FLORIDA PENINSULA. ACROSS THE LOWER LATITUDES... WEAK AND BROAD LOWER PRESSURE IS IN PLACE ACROSS THE SOUTHWEST...WEST...AND NORTHWESTERN CARIBBEAN BASIN. LAST EVENINGS 00Z SOUNDING ILLUSTRATED THE CONTINUATION OF A VERY MOIST PATTERN EVEN BY LATE SEPTEMBER STANDARDS WITH A MOSTLY EAST GENTLE FLOW FROM THE SURFACE TO 700 MB...AND TOTAL PWAT (PRECIPITABLE WATER) AT 2.08 INCHES. .CURRENTLY...AS OF 300 AM...SKIES ARE PARTLY TO MOSTLY CLOUDY ACROSS THE ISLANDS AND ADJOINING WATERS. KEY WEST RADAR DETECTS ISOLATED TO SCATTERED SHOWERS WITHIN BANDS ACROSS THE CENTRAL FLORIDA STRAITS...AFFECTING PORTIONS OF THE MIDDLE AND LOWER FLORIDA KEYS...AS WELL AS THE NEARSHORE GULF WATERS TO THE NORTH...AND THE OFFSHORE GULF WATERS 20 TO 60 NM WEST OF MAINLAND MONROE COUNTY. TEMPERATURES AT THIS HOUR ARE IN THE LOWER 80S WITH DEWPOINTS IN THE MID TO HI 70S OUTSIDE OF SHOWERS AND STORMS. C-MAN STATIONS ALONG THE FLORIDA REEF ARE REGISTERING SOUTHEAST 10 TO 15 KNOTS OUTSIDE OF SHOWERS AND STORMS. .SHORT TERM...TODAY THROUGH MONDAY NIGHT...MID AND UPPER LOW SITUATED NOW OVER THE ALABAMA/GEORGIA LINE WILL DRIFT NORTHWARD TODAY THROUGH SATURDAY...BEFORE DAMPENING OUT AND HAVING LESS OF AN INFLUENCE. GIVEN THE RELATIVE POSITION OF THIS FEATURE...BEST DIFFLUENCE WOULD APPEAR TO BE JUST EAST OF THE SERVICE AREA. NEVERTHELESS...BOTH LATEST AVAILABLE ECMWF AND GFS MODEL FORECAST SOUNDING ILLUSTRATE THE MAINTENANCE OF A VERY MOIST LOWER TO MIDDLE LEVEL TROPOSPHERE TODAY THROUGH MONDAY NIGHT...WITH COLUMNAR PWAT REMAINING BETWEEN 1.75 AND 2.00 INCHES. BUT THAT STILL BEING THE CASE...MORE CONSISTENT INDICATIONS OF SURFACE RIDGING ARE INDICATED ACROSS THE FLORIDA PENINSULA TODAY THROUGH THE WEEKEND. NOW DURING SATURDAY AND SUNDAY...LARGE SCALE MODELS ARE DEVELOPING ANOTHER DEEP MIDDLE AND UPPER LOW PRESSURE SYSTEM OVER THE WESTERN GULF OF MEXICO NEAR THE TEXAS/MEXICAN GULF COAST. IMPLICATIONS OF THIS ARE FOR A SURFACE/LOW LEVEL TROUGH...WITH AMPLE MIDDLE LEVEL VORTICITY TO LIFT NORTHWARD OUT OF THE WESTERN/SOUTHWESTERN CARIBBEAN SEA DURING THAT TIME. THEN BY SUNDAY NIGHT THRU MONDAY NIGHT...A SURFACE LOW PRESSURE SYSTEM IS PROGGED TO DEVELOP IN THE SOUTHCENTRAL GULF OF MEXICO...THEN DEEPEN A FEW MILLIBARS MONDAY AND MONDAY NIGHT BEFORE MOVING ASHORE ACROSS THE NORTHERN GULF COAST ON TUESDAY. MODEL FORECAST SOUNDING REMAIN MOIST THROUGHOUT HE PERIOD...AND GIVEN LOWER LEVEL CONFLUENT FLOW...WILL KEEP LOW CHANCE POPS IN THE GRIDS FOR NOW ACROSS THE SERVICE AREA...BUT CHANCES FOR RAIN WILL LIKELY NEED TO BE RAISED IF THIS SCENARIO BECOME EVEN MORE CONSISTENT IN THE MODELS. AT LEAST GENTLE TO MODERATE SOUTHEASTERLIES WOULD BE IN PLACE FOR THE PERIOD...BUT A SLIGHTLY STRONGER GRADIENT COULD RESULT IN HIGHER WINDS GIVEN THIS SYNOPTIC SCENARIO. MARINERS ARE ADVISED TO STAY ATTUNED TO THIS. && .LONG TERM...TUESDAY THROUGH THURSDAY...PATTERN LOOKS TO BE MORE SEASONABLE...AS RIDGING SETS UP ACROSS THE FLORIDA PENINSULA...WITH LIGHT TO GENTLE EAST WINDS AND DEEPER MOISTURE. WILL MAINTAIN LOW CHANCE FOR POPS ATTM. && .MARINE...GIVEN THE LOWER PRESSURE TO THE SOUTH THIS MORNING...GENTLE TO MODERATE WINDS THIS MORNING ARE BLOWING ACROSS THE WATERS...WITH HIGHER GUSTS IN AND NEAR SHOWERS AND STORMS. THEN EXPECT GENTLE EAST TO SOUTHEAST WINDS BY LATE MORNING WHICH WILL CONTINUE THRU SUNDAY. BY SUNDAY NIGHT...AT LEAST GENTLE TO MODERATE WINDS ARE EXPECTED ACROSS ALL WATERS AND CONTINUING THRU MONDAY NIGHT...HOWEVER...MODERATE TO FRESH WINDS ACROSS THE GULF WATERS AND WESTERN STRAITS ARE A POSSIBILITY AND EVEN SOME LONG PERIOD SWELL. CONFIDENCE TO LOW TO ADVERTISE THOSE CONDITIONS AT THIS POINT BUT WILL MONITOR. ANY WINDS AND SEAS WOULD LET DOWN BY TUESDAY. && .AVIATION...OUTSIDE OF A MVFR/IFR ENCOUNTER OR TWO THIS MORNING...VFR CONDITIONS WILL PREVAIL AT THE KEY WEST AND MARATHON TERMINALS. AWAY FROM ANY SHOWERS OR THUNDERSTORMS...EAST TO SOUTHEAST WINDS OF AROUND 10 KNOTS CAN BE EXPECTED. && .CLIMATE...IN 1998...CATEGORY 2 HURRICANE GEORGES BATTERED THE LOWER KEYS WHILE DROPPING 8.38 INCHES OF RAINFALL IN KEY WEST. THIS IS BOTH THE RECORD FOR THIS DATE AND THE WETTEST DAY EVER RECORDED IN THE MONTH OF SEPTEMBER. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 88 79 88 79 / 30 30 30 30 MARATHON 90 79 90 79 / 30 30 30 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........FUTTERMAN AVIATION/NOWCASTS.....APA VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Sep 24, 6:00 AM EDT, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT THU SEP 24 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-251000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 600 AM EDT THU SEP 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KASPER
Nearby
Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.